Arkansas, 2010

Hail and Damaging Wind in Arkansas, June 1 to 3, 2010

June 1 to 3, 2010 · NWS LZK · 2 events in 2 counties and zones

Scattered thunderstorms on the 1st through the 3rd produced gusty winds, small hail, and locally heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Scattered thunderstorms on the 1st through the 3rd produced gusty winds, small hail, and locally heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 1, 1:32 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 1:32 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT TUE JUN 1 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
VISIBLE SATELLITE IMAGERY SHOWS AFTERNOON CU FIELD COVERING MOST
OF THE STATE THIS AFTERNOON...WITH SOME CONVECTION FIRING TO THE
SOUTHEAST OF THE CWA. THE THREAT OF THUNDER IS RELATIVELY LOW FOR
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. STILL...WOULD
NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS FIRE UP SOMEWHERE IN
THE CWA LATER ON. ISOLATED SHOWERS/THUNDERSTORMS ARE IN THE
FORECAST UNTIL 7PM THIS EVENING...AND THIS LOOKS REASONABLE.

SOUTHERLY LOW LEVEL FLOW WILL KEEP DEWPOINTS HIGH OVERNIGHT.
EXPECT TONIGHT WILL BE ANOTHER WARM ONE WITH A GOOD PORTION OF THE
REGION NOT MAKING IT BELOW 70 FOR. WEDNESDAY WILL BE MUCH THE SAME
AS TODAY...WITH AFTERNOON TEMPS IN THE LOW TO MID 90S...HIGH
HUMIDITY AND ISOLATED CONVECTION IN THE AFTERNOON AND EARLY
EVENING HOURS. ON WED NIGHT A FRONT WILL SLIDE INTO NORTHWEST
ARKANSAS AND REMAIN THERE FOR MUCH OF THURSDAY FOR SLIGHTLY COOLER
TEMPS WED NIGHT THROUGH THU NIGHT. THERE HAS BEEN SOME MODEL
DISAGREEMENT WITH REGARD TO HOW FAR SOUTH THE FRONT AND ASSOCIATED
SHOWERS AND THUNDERSTORMS WILL MAKE IT. KEPT WITH PREVIOUS
FORECAST TRENDS AND HELD HIGHEST POPS IN THE NORTH...THINKING THE
FRONT WILL LIKELY STALL OUT ROUGHLY NEAR A LINE FROM FORT SMITH TO
JONESBORO. THAT BEING SAID IT STILL SEEMS LIKE THERE WILL BE SOME
ISOLATED TO SCATTERED CONVECTION IN THE SOUTHERN ZONES TOO.

THE REMNANTS OF THIS FRONTAL BOUNDARY WILL HANG AROUND ON FRIDAY
AS WELL FOR A SLIGHT CHANCE OF PRECIP...ESPECIALLY NORTH. LATEST
MOS GUIDANCE HAS COOLED FRI TEMPS OFF BACK TO THE MID 90S...AS
OPPOSED TO THE PREVIOUS HIGH OF 97 THAT IT WAS ADVERTISING FOR
SOME AREAS. HOWEVER...IT WILL STILL FEEL QUITE WARM. DESPITE
SOMEWHAT LOWER EXPECTED HIGHS ON FRI...DEWPOINTS WILL STILL BE
AROUND 70 AND THUS HEAT INDEX VALUES WILL STILL BE IN THE UPPER
90S AS WE HEAD INTO THE WEEKEND.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY
DURING THIS PERIOD HOT AND HUMID CONDITIONS START THE PERIOD
THEN A FRONTAL BOUNDARY SAGS SOUTH INTO AR SUNDAY AND MONDAY WITH
INCREASED POP CHANCES. THEN WE SEE A PATTERN CHANGE NEXT WEEK.

MODELS ON FRIDAY HAVE WASHED THE BOUNDARY OUT OVER SOUTHERN
MO...THEN LIFTED IT NORTHWARD BY SATURDAY. HOT AND HUMID SATURDAY
ACROSS THE AREA WITH A LOW CHANCE OF ANY AFTERNOON TO EARLY EVENING
CONVECTION. A STRONGER S TO SW WIND FLOW HAS SET UP. TEMPS WILL BE
HOT WITH MID 90S EXPECTED. THEN THE UPPER RIDGE BEGINS TO BREAK
DOWN...AND A TRANSITION TO A BUILDING RIDGE OVER THE WESTERN U.S.
AND A DEEPENING TROUGH OVER THE EASTERN U.S. INTO NEXT WEEK. BOTH
ECMWF AND GFS TRENDING THIS PATTERN CHANGE BY THE MIDDLE OF NEXT
WEEK.

FOR SUNDAY...ECMWF A BIT FASTER THAN GFS WITH SAGGING A BOUNDARY TO
AR AND HOLDING IT OVER THE AREA THROUGH MONDAY. POPS ARE IN THE
FORECAST BUT ONLY SLIGHT AT THIS TIME. THIS MAY BE UPPED TO CHANCE
WITH LATER FORECASTS. SOME UPPER ENERGY IS SEEN IN THE MEAN WEST TO
NORTHWEST FLOW...BUT IS SHEARING OUT OVER THE AREA. INTO TUESDAY A
DEVELOPING SURFACE LOW PRESSURE OVER THE TX PANHANDLE WILL LIFT ANY
REMAINING BOUNDARY BACK NORTH AS IT MOVES NORTHEAST. SOME POP WILL
BE IN THE FORECAST BUT UNCERTAINTY DOES EXIST AS TO AMOUNT AND
COVERAGE. THEN WITH THE PATTERN CHANGE BY TUESDAY THROUGH THE END OF
THE WEEK...ANY ENERGY IN THE NW UPPER FLOW WILL HAVE TO BE MONITORED
FOR POSSIBLE MCS DEVELOPMENT.

TEMPS FOR SUNDAY THROUGH TUESDAY WILL STILL BE ABOVE NORMAL...BUT
MAY BE TEMPERED A BIT WITH CONVECTION CHANCES. A BIT COOLER MAY BE
SEEN OVER NORTHERN AR AREAS...AND A BIT DRIER AIR IF THE SURFACE
RIDGE CAN FILTER INTO NORTHERN LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     93  71  91  69 /  20  10  20  20
CAMDEN AR         96  73  92  69 /  20  10  20  20
HARRISON AR       91  70  90  67 /  20  10  20  30
HOT SPRINGS AR    95  73  92  70 /  20  10  20  20
LITTLE ROCK   AR  95  72  92  70 /  20  10  20  20
MONTICELLO AR     96  73  92  70 /  20  10  20  10
MOUNT IDA AR      94  71  92  68 /  20  10  20  20
MOUNTAIN HOME AR  92  71  90  67 /  20  10  20  30
NEWPORT AR        93  72  92  69 /  20  10  20  20
PINE BLUFF AR     95  73  92  71 /  20  10  20  20
RUSSELLVILLE AR   94  71  91  69 /  20  10  20  20
SEARCY AR         94  71  92  70 /  20  10  20  20
STUTTGART AR      95  73  92  71 /  20  10  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...64 / LONG TERM...59
Hazardous weather outlook, Jun 1, 10:40 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CDT TUE JUN 1 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1140 AM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THIS
AFTERNOON TO EARLY EVENING...BUT THEN DISSIPATE SHORTLY AFTER
SUNSET. WHILE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE NOT
EXPECTED...ISOLATED STRONG STORMS MAY BE SEEN...WITH POSSIBLE SMALL
HAIL..GUSTY WINDS AND HEAVY RAIN.

PATCHY FOG WILL AGAIN DEVELOP FOR SEVERAL HOURS LATE TONIGHT AND
EARLY WEDNESDAY MORNING...DUE TO THE WARM AND HUMID AIR MASS ACROSS
ARKANSAS. THE FOG WILL RESTRICT VISIBILITY IN SOME AREAS UNTIL
BURNING OFF BY MID MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED...AFTERNOON TO EARLY EVENING...SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE WEEK AS MOIST AND UNSTABLE AIR REMAINS
IN PLACE. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE IN THE
AFTERNOON TO EARLY EVENING...BUT NO ORGANIZED SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/59

In the hours before

Special weather statement, Jun 1, 3:27 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT TUE JUN 1 2010

ARZ003-012210-
BOONE-
427 PM CDT TUE JUN 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 510 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...MOVING SOUTH AT 5 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE HARRISON AND GRUBB SPRINGS.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

44

The radar

The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Boone

When
June 1, 3:35 PM CST
Where
Boone County, 1.86 mi E of (Hro)harrison Arpt
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.265, -93.117

Thunderstorm Wind, Faulkner

When
June 3, 5:20 PM CST
Where
Faulkner County, 0.85 mi WNW of Greenbrier to 0.96 mi NNE of Greenbrier
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.234, -92.414

Several houses had shingles blown off and a couple of trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224370, 224369.